MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23127
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Stent did not fully deploy and the deployment mechanism appeared to snap and then a clicking was heard.The scope was not in a tortuous position and the catheter was straight.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-4-b device of lot number: c1516595 involved in this complaint device involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 24th january 2020.The returned device lab findings and observations can be referred through the attached files.Outer sheath was found to be broken.Stent was partially deployed on return.Handle was actuating fine.Unable to deploy the stent.Handle was opened and outer sheath was found broken beside shuttle cap.Documents review including ifu review: prior to distribution all evo-10-11-4-b devices are subject to visual inspection and functional checks to ensure device integrity.There inspections and functional checks are outlined in internal procedures in place at cirl the review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1516595.The instructions for use ifu0056-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use ifu0056-5.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.As per engineering input "it is possible that the stricture itself was too narrow for the introducer.The path to the stricture was not tortuous but the stricture diameter could have been an issue." compression may have caused a build-up of pressure resulting in the outer sheath breaking.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not require any additional procedures due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Stent did not fully deploy and the deployment mechanisim appeared to snap and then a clicking was heard.The scope was not in a tortuous position and the catheter was straigh.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9601398
Report Number3001845648-2020-00039
Device Sequence Number2721542
Product Code FGE
UDI-Device Identifier10827002231273
UDI-Public(01)10827002231273(17)200703(10)C1516595
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2020
Device Model NumberG23127
Device Catalogue NumberEVO-10-11-4-B
Device Lot NumberC1516595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1